EconPapers    
Economics at your fingertips  
 

Sum of Squares Approach for Nonlinear Control

Ai-ping Pang, Zhen He, Ming-han Zhao, Guang-xiong Wang, Qin-mu Wu and Ze-tao Li

Complexity, 2018, vol. 2018, 1-7

Abstract:

A proper Hamilton-Jacobi-Isaacs (HJI) inequality must be solved in a nonlinear control problem. The sum of squares (SOS) method can now be used to solve an analytically unsolvable nonlinear problem. A HJI inequality suitable for SOS approach is derived in the paper. The SOS algorithm for solving the HJI inequality is also provided. Conservativeness of the SOS method is then discussed in the paper. The conservativeness of the SOS approach is caused by the method itself, because it is really a synthesis method over the entire state space. To reduce the conservativeness, a local design on a restricted state-space region is proposed. But the SOS approach for the local design also suffers from the conservativeness problem, because the S-procedure for solving the set-containment constraint provides only a sufficient condition. The above-mentioned sources of conservativeness are peculiar for the SOS approaches. So a proper approach must be carefully selected in the design process to get a reasonable result. A design example is also given in the paper.

Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://downloads.hindawi.com/journals/8503/2018/8325609.pdf (application/pdf)
http://downloads.hindawi.com/journals/8503/2018/8325609.xml (text/xml)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hin:complx:8325609

DOI: 10.1155/2018/8325609

Access Statistics for this article

More articles in Complexity from Hindawi
Bibliographic data for series maintained by Mohamed Abdelhakeem ().

 
Page updated 2025-03-19
Handle: RePEc:hin:complx:8325609